MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS AB MONO GROUP 5X20; BLOOD GROUPING REAGENT

MICROTYPING SYSTEMS MTS AB MONO GROUP 5X20; BLOOD GROUPING REAGENT
Catalog Number MTS080017
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: customer reported quality control (qc) testing was successful on dates of donor testing (images of cards were supplied.No details were provided).Customer states reagent storage and handling was as per ortho's recommendations.Customer states mts ab monoclonal grouping card lot visual inspection prior to use did not identify any defects and cards passed visual inspection for use.Customer provided photocopy images of the gel cards confirming the reactions reported and no visible card defects.As part of the investigation, a batch record review was requested for mts ab monoclonal grouping card lot 102023057-04.The device history record for this lot was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.Formulation stage batch records (anti-a lot 092223039 and anti-b lot 092223040) associated with this id-mts gel card lot were reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There was a product nonconformance initiated related to this lot.During in-process qc testing the visual check performed by the serologist failed for a bubble found in the microtube at the beginning of the production run.Production was halted, product segregated and investigation initiated.The issue was corrected, and production continued.Based on the investigation conclusions, it was recommended to scrap the affected, segregated portion and release the remaining product.The lot met all specifications, all in-process and product release criteria.(dra607023) although a nonconformance was initiated against the mts gel card lot for a bubble in the microtube, the customer stated that visual inspection passed prior to testing and photocopy images of the gel cards provided by the customer allow confirmation that the positive reactions observed in the anti-b column were not due to the presence of bubbles.Therefore, presence of bubbles within the gel column can be excluded as an assignable cause.Further, as part of the investigation, testing of retain samples of mts ab monoclonal grouping card lot 102023057-04 was requested of the ortho manufacturing site.Results of that investigation indicated that mts a/b monoclonal grouping card lot#102023057-04 performed as intended.Mts a/b monoclonal grouping card lot#102023057-04 retention cards were tested manually on the ortho workstation with the diluent 2 plus lot#mdp239, albaq-chek lot#v274004, and donor:113813 (group a).All results were as expected.A total of 60 retention cards were visually inspected and no defects were found.No customer return cards received by mts to verify complaint.Product testing with retain cards performed as expected.No discrepant results obtained with albaq-chek and donor sample.Mts a/b monoclonal grouping card lot#102023057-04 performed as intended and ortho was unable to confirm customer complaint.(dra607024) a review of the worldwide complaint databases was performed for mts ab monoclonal grouping gel card lot 102023057-04 through 30jul2024.One complaint was identified for the lot for discrepant results or related call areas.The complaint is for the current investigation.No additional complaints were observed for the lot and failure mode.For thoroughness, a review of the mother bulk lot,102023057, was also performed through 30jul2024.Two additional complaints from two additional sublots were observed for discrepant positive results of the anti-b column from one customer site.These events are also under investigation in an alternate record (windchill record (b)(4)).No trends by sublot or mother bulk lot for discrepant results were identified.(dra607025) no further investigation was performed.The assignable cause could not be identified; however, there is no evidence of any systemic failure of the ortho clinical diagnostics reagent or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.
 
Event or Problem Description
Report 1 of 2 cms (b)(4), windchill ra607026.Complaint description: on 16jul2024, a customer contacted ortho global technical support center (gtsc) to report what was described as discrepant false positive results of the anti-b typing for two donor units using mts ab monoclonal grouping card lot 102023057-04 (expiry 05nov2024) in manual gel method.(b)(6).Event date: (b)(6) 2024 and (b)(6) 2024, reported 16jul2024.Reagent: mts ab monoclonal grouping card lot 102023057-04 (expiry 05nov2024, manufactured 05feb2024) manual method using ortho workstation id-mts (serial (b)(6)).Donor unit ids provided by customer: (b)(6); both units were known to be "a" units.The customer reported that on (b)(6) 2024, two donor units were tested in manual gel method utilizing mts ab monoclonal grouping card lot 102023057-04, and results displayed a discrepant forward type of ab with false positive reactions in the anti-b columns.These results did not correlate with the expected results of blood group "a" for the units.The following day, (b)(6) 2024 , a different technologist at the customer site tested the same donor units in manual gel for ab grouping utilizing the same mts ab monoclonal grouping card lot.Results continued to display false positive reactions in the anti-b column.The same day, (b)(6) 2024 , an additional technologist at the customer site also tested the same donor units in manual gel for ab grouping utilizing the same mts ab monoclonal grouping card lot.Results were inconsistent with both positive and negative results in the anti-b column for the two units.No further details provided.Customer states testing was repeated until expected results were obtained.Customer stated testing utilizing the same lot, but an alternate sleeve, was accurate (no details provided).The donor units were not released for use in transfusion until acceptable results were obtained.No donors or patients were harmed as a result of this discrepancy.Customer has had no additional reports of discrepant results for anti-b typing.

Brand Name
MTS AB MONO GROUP 5X20
Common Device Name
BLOOD GROUPING REAGENT
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19939856
Report Number1056600-2024-00009
Device Sequence Number4929235
Product Code QHR
UDI-Device Identifier10758750005871
UDI-Public(01)10758750005871(11)240205(17)241105
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS080017
Device Lot Number102023057-04
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown